Format

Send to

Choose Destination
See comment in PubMed Commons below
Vet Dermatol. 2005 Oct;16(5):338-45.

Multiple papillomavirus-associated epidermal hamartomas and squamous cell carcinomas in situ in a dog following chronic treatment with prednisone and cyclosporine.

Author information

1
Department of Clinical Studies, School of Veterinary Medicine, University of Pennsylvania, Philadelphia, PA 19104-6010, USA. callan@vet.upenn.edu

Abstract

A 4-year-old, spayed female toy fox terrier developed multiple epidermal hamartomas and squamous cell carcinomas in situ following chronic immunosuppressive therapy with prednisone and cyclosporine for management of an immune-mediated nonregenerative anaemia. Immunohistochemical staining was positive for papillomavirus antigen within both benign (n = 19) and malignant (n = 8) cutaneous lesions that developed during a 3-year period of observation, with positive staining most often seen in keratinocytes in the granular cell layer. Treatment of the papillomavirus infection with interferon-alpha was discontinued after 2 weeks because of diarrhoea and a further increase in liver enzymes. The cutaneous lesions of this dog persisted and new lesions developed during the year following discontinuation of both cyclosporine and prednisone. This is the first reported case of papillomavirus-associated squamous cell carcinoma in situ developing in a dog following chronic administration of cyclosporine and prednisone.

[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Wiley
    Loading ...
    Support Center